Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Aug 3, 2021, 4:55 PM EDT for Brevard County, Florida. It was in force for 95 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2021, 4:55 PM EDT (20:55 UTC)
- Expired
- Aug 3, 2021, 6:30 PM EDT
- In force
- 95 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 10 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:10 PM EDT | HEAVY RAIN 3.55 | 5 Wnw Indialantic, FL | TRAINED SPOTTER MEASURED 3.55 INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES HAVE ALSO MEASURED 2 TO 3 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WGUS42 KMLB 032055
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
455 PM EDT Tue Aug 3 2021
FLC009-032230-
/O.NEW.KMLB.FA.W.0004.210803T2055Z-210803T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brevard FL-
455 PM EDT Tue Aug 3 2021
The National Weather Service in Melbourne has issued a
* Flood Warning for...
Southeastern Brevard County in east central Florida...
* Until 630 PM EDT.
* At 455 PM EDT, The public reported heavy rain in the warned area
due to thunderstorms. Flooding is ongoing or expected to begin
shortly. Between 3 and 4 inches of rain have fallen.
* Some locations that will experience flooding include...
Palm Bay, Melbourne, Satellite Beach, Malabar, Indialantic, Camp
Holly Fish Camp, Merritt Island, West Melbourne, Indian Harbour
Beach, Melbourne Beach, Grant-Valkaria, Melbourne Village, June
Park, Melbourne Airport, Eau Gallie, Spessard Holland Park and
Melbourne Shores.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2819 8056 2804 8049 2795 8046 2795 8051
2795 8053 2793 8080 2814 8082
$$
KRFWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Aug 3, 4:00 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 3, 4:00 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 400 PM EDT Tue Aug 3 2021 .DISCUSSION... Evening-Tonight...Active afternoon for Osceola-Brevard southward to Okeechobee and Martin counties as these areas had a few hours of clearer skies while to their north, light rain stabilized the area. Storms producing heavy rainfall, frequent lightning and gusty winds are expected to continue across these areas through late afternoon, remaining over the coastal counties through early evening and either moving offshore of dissipating around late evening. After sunset, short range models show light rain lingering behind were storms were with possibly a few storms moving in from the west. POPs for tonight were kept in the 35-50% to account for these possibilities. Otherwise, low temps are forecast to drop to the mid 70s. Wednesday-Friday (Modified Previous Discussion)...Eastern CONUS trough gets ejected/replaced by a slightly weaker short wave trough which slides ESE into the MS/OH Valleys through the end of the week. As the lead trough lifts out, the Atlantic mid level ridge will rebuild westward into the Florida peninsula Thu-Fri. With the trailing trough progged to be a little more amplified than earlier runs, the surface ridge axis winds up being slightly slower in lifting northward. Latest guidance shows it remaining just north of Lake Okeechobee Wed-Thu, and near a MLB to Lake Kissimmee line by Fri morning. This would keep local winds a little more veered (S-SSW) along with deeper moisture remaining in place over a good chunk of the CWA. ECSB should also be a little later in developing with its inland push slowed/somewhat blunted. Consequently, POPs are tweaked a little higher through the period: 80 north/70 south Wed, 60 areawide Thu, and 50 coast/60 inland Fri. Max temps in the L90s through the period, except for U80s far north Wed afternoon, owing to earlier onset/high coverage of showers and storms there. Mins in the L-M70s. Max heat indices between 100-105F. Saturday-Tuesday...Atlantic ridge will build northward across the southern tier of the central-eastern CONUS, continuing to dominate the local wx pattern this weekend into early next week. The Atlantic ridge axis is progged to continue its slow northward trek, allowing winds to gradually back from southerly this weekend to S-SE Mon-Tue. Kept POPs in the mid-high scattered range though the period, with slightly higher numbers over the interior. Temps look pretty close to normal. && .AVIATION... A very messy TAF period, with numerous thunderstorms expected this afternoon and showers from debris clouds throughout the night and into tomorrow. Storms earlier today to the west have stabilized the environment to the north, with KISM/KMCO/KSFB right on the boundary, delaying the initiation of convection. Opted to keep TEMPOs for those terminals, but dropped TEMPO for KLEE. Likely multiple rounds of storms at the southern terminals. Tonight, all terminals carry VCSH late 04Z-06Z, but cannot rule out additional rounds of showers/storms, especially to the north. Tomorrow, widespread showers and storms expected once again, with an early start to showers and storms in the mid to late afternoon. && .MARINE... Evening-Tonight...As active weather continues to move offshore this afternoon, mariners would need to keep an eye for storms moving from the west through late in the evening. These storms will increase winds and seas locally. After midnight, activity should decrease but new development is expected to occur along the gulf stream towards Wed morning hours. Otherwise, winds will increase north of Sebastian Inlet to 15-20 kt with seas in the 2-4 ft range. Therefore, operators of small craft should exercise caution. Wednesday-Saturday (Modified Previous Discussion)...Axis of the Atlantic surface ridge will remain positioned over the southern- central legs through the end of the week. This will keep winds out of the S to SW, backing onshore near the coast each afternoon. The threat for strong offshore moving storms continues through the period, especially for the Volusia and Brevard County waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 74 89 / 50 70 20 60 MCO 75 89 74 91 / 40 70 30 60 MLB 75 90 75 91 / 50 60 20 60 VRB 74 90 74 91 / 50 80 20 60 LEE 76 86 75 89 / 40 80 40 60 SFB 75 88 74 91 / 40 80 30 60 ORL 76 88 76 91 / 40 70 30 60 FPR 74 90 74 91 / 50 80 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Rodriguez/Haley
Hazardous weather outlook, Aug 3, 11:23 AM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1123 AM EDT Tue Aug 3 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1123 AM EDT Tue Aug 3 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and storms will develop into the evening, moving east to northeast around 15 to 20 mph across east central Florida and offshore. Main storm threats will be frequent lightning strikes, strong wind gusts up to 40 to 50 mph, and locally heavy rainfall. However, can't rule out an isolated severe storm or two, producing damaging winds around 60 mph. Also, a brief funnel cloud or weak tornado could be possible with storms that interact with the east coast sea breeze toward Brevard County and the Treasure Coast this afternoon. .FLOOD IMPACT... Some slower moving and persistent storms will be capable of producing locally heavy rainfall amounts up to 2 to 3 inches in a short period of time. This could lead to standing water issues on area roadways and across poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous showers and storms will develop this afternoon and continue into the evening. Some stronger storms will be capable of producing wind gusts near or in excess of 34 knots across inland lakes or as they push eastward and offshore. .WATERSPOUT IMPACT... A brief waterspout will be possible from storms that push offshore of Brevard County and the Treasure Coast this afternoon. .WIND AND SEA IMPACT... South to southwest winds will increase to 15 to 20 knots this afternoon and evening over the offshore waters and also nearshore, south of Sebastian Inlet. Small craft should exercise caution if venturing into this portion of the adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon and evening lightning storms will continue through late week. Some stronger storms will be possible each day, with the main threats including frequent cloud to ground lightning strikes, torrential downpours, and wind gusts up to 40 to 50 mph. Localized poor drainage flooding is possible in areas that receive heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Negron/Weitlich
In the hours before
Local storm report, Aug 3, 2:22 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
222 PM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 3 ENE GIFFORD 27.69N 80.37W
08/03/2021 M40 MPH Indian River FL MESONET
TEMPEST STATION AT S CAMELIA CT MEASURED A WIND GUST OF
35KT/40MPH FROM THE SOUTH.
&&
REHLocal storm report, Aug 3, 2:37 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
237 PM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 6 WSW FORT PIERCE 27.42N 80.41W
08/03/2021 M50 MPH St. Lucie FL MESONET
TEMPEST STATION AT TALL PINE ST MEASURED A WIND GUST OF
43KT/50MPH FROM THE EAST.
&&
REHSpecial weather statement, Aug 3, 3:27 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Tue Aug 3 2021
FLZ053-032000-
Osceola FL-
327 PM EDT Tue Aug 3 2021
...Strong thunderstorms will impact portions of eastern Osceola
County through 400 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm from
near Holopaw to Lake Kissimmee, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kissimmee, Lake Marian, Holopaw, Kenansville and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2804 8136 2807 8136 2807 8135 2819 8126
2827 8086 2782 8087 2782 8088 2776 8088
2774 8116 2784 8123 2786 8130 2792 8131
2794 8135 2795 8134 2800 8139
TIME...MOT...LOC 1926Z 267DEG 28KT 2808 8117
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Aug 3, 3:48 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
348 PM EDT Tue Aug 3 2021
FLZ047-053-147-032030-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
348 PM EDT Tue Aug 3 2021
...A strong thunderstorm will impact portions of southern Brevard and
northeastern Osceola Counties through 430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Holopaw, moving east at 35 mph. Numerous additional
thunderstorms will develop in eastern Osceola and southern Brevard
Counties as outflow boundaries collide in the next hour.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2783 8048 2785 8049 2782 8052 2782 8119
2835 8103 2836 8058 2816 8057 2784 8042
TIME...MOT...LOC 1947Z 266DEG 29KT 2811 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Aug 3, 4:27 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
427 PM EDT Tue Aug 3 2021
FLZ047-032100-
Southern Brevard County FL-
427 PM EDT Tue Aug 3 2021
...A strong thunderstorm will impact southern Brevard County through
500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
over Melbourne and Palm Bay, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Satellite Beach and Malabar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2782 8047 2785 8049 2782 8051 2782 8087
2814 8085 2827 8057 2816 8057 2783 8042
TIME...MOT...LOC 2026Z 252DEG 19KT 2808 8066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezLocal storm report, Aug 3, 4:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
441 PM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 6 ENE SHARPES 28.46N 80.67W
08/03/2021 M41 MPH Brevard FL MESONET
USSF TOWER 803 MEASURED A WIND GUST OF 36KT/41MPH FROM
THE SOUTHWEST.
&&
REHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 2:42 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 2 hr |
| Aug 3, 3:22 PM EDT | Areal Flood Warning | MLB | Saint Lucie | 113 min |
| Aug 3, 3:27 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Aug 3, 3:42 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 3, 3:48 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Aug 3, 4:27 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| Aug 3, 4:30 PM EDT | Special Marine Warning | MLB | 60 min | |
| Aug 3, 4:44 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Aug 3, 7:23 PM EDT | Special Marine Warning | MLB | 52 min | |
| Aug 3, 7:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 3, 7:38 PM EDT | Special Weather Statement | MLB | Seminole | 22 min |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.